Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 149, NWS State College, PA

August 2, 2008Adams County, Cumberland County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 1:28 PM EDT for Adams County, Cumberland County, York County, Pennsylvania. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 1:28 PM EDT (17:28 UTC)
Expired
Aug 2, 2008, 2:30 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, York County, PA

The radar

The State College radar (KCCX), 114 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:10 PM EDTHAIL 0.75East Berlin, PA
Aug 2, 2:30 PM EDTTSTM WND DMG2 N Abbottstown, PATREES REPORTED DOWN ON ROUTE 194 NEAR JACOBS MILL RD IN HAMILTON TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021728
SVRCTP
PAC001-041-133-021830-
/O.NEW.KCTP.SV.W.0149.080802T1728Z-080802T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 230 PM EDT

* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOUNT HOLLY SPRINGS...OR NEAR CARLISLE...AND MOVING SOUTHEAST AT 23
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT HOLLY SPRINGS AND BOILING SPRINGS AROUND 135 PM EDT...
  DILLSBURG AROUND 155 PM EDT...
  SIDDONSBURG AROUND 200 PM EDT...
  LAKE MEADE AROUND 205 PM EDT...
  EAST BERLIN AROUND 210 PM EDT...
  DOVER AND WEIGELSTOWN AROUND 225 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 204 AND 225...I-70 BETWEEN
MILE MARKERS 204 AND 225...I-81 BETWEEN MILE MARKERS 32 AND 49...I-83
BETWEEN MILE MARKERS 13 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4015 7761 4027 7743 4027 7741 4026 7741
      4026 7739 4014 7674 4013 7673 4007 7666
      4006 7663 3981 7675
TIME...MOT...LOC 1727Z 293DEG 20KT 4012 7723

$$

FORECASTER: STEINBUGL
1 follow-up statement
000 
WWUS51 KCTP 021806
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT SAT AUG 2 2008

PAC041-021816-
/O.CAN.KCTP.SV.W.0149.000000T0000Z-080802T1830Z/
CUMBERLAND PA-
206 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4001 7724 4016 7700 4015 7698 4016 7697
      4014 7674 4012 7673 4008 7667 4006 7663
      3981 7675
TIME...MOT...LOC 1806Z 293DEG 20KT 3999 7694

$$

PAC001-133-021830-
/O.CON.KCTP.SV.W.0149.000000T0000Z-080802T1830Z/
YORK PA-ADAMS PA-
206 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN ADAMS AND WESTERN YORK COUNTIES...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE MEADE...OR 7 MILES WEST OF WEIGELSTOWN...MOVING
SOUTHEAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER AROUND 215 PM EDT...
  WEIGELSTOWN AND THOMASVILLE AROUND 220 PM EDT...
  SPRING GROVE AND MANCHESTER AROUND 225 PM EDT...
  NEW SALEM...YORK AND SEVEN VALLEYS AROUND 230 PM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4001 7724 4016 7700 4015 7698 4016 7697
      4014 7674 4012 7673 4008 7667 4006 7663
      3981 7675
TIME...MOT...LOC 1806Z 293DEG 20KT 3999 7694

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:37 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 2, 11:37 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1137 AM EDT SAT AUG 2 2008

.SYNOPSIS...
AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE
COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND
THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS
OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK
LOOKS DRY COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /THROUGH TONIGHT/...
VIS SAT IMAGERY SHOWS UPR LVL LOW SPINNING OVER LAKE ONTARIO WITH
DRY SLOT /PARTIAL/ CLEARING ROTATING INTO CENTRAL PENN.
HOWEVER...THIS WILL NOT LAST LONG AS COLDER AIR /-15C AT H5/
FILTERS IN ALOFT - LEADING TO PLENTY OF BKN CU. DIURNAL HEATING
THIS AFTN SHOULD YIELD ADDNL SCT CONVECTION ESP IN THE EAST.

DESPITE FAVORABLE WIND SIGNATURES WITH STORMS WARNED FOR EARLY
THIS MORNING /BOWING SEGMENTS WITH BASE VEL WINDS AROUND 50
KTS/...LAPS SOUNDINGS REVEALED A LO LVL INVERSION LIKELY PREVENTED
THE STRONG WINDS FROM REACHING THE GROUND.

WITH THE LOSS OF HEATING AND EXITING MID LVL TROF...LOOK FOR A
DECREASE IN ANY CONVECITVE ACTIVITY THIS EVENING INTO TNT. XPECT
COOLER AND DRIER CONDS OVERNIGHT.

&&

.SHORT TERM /SUNDAY/...
THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY
LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD
TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS
THE NORTHEAST CLOSEST TO THE LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS COMING INTO BETTER AGREEMENT IN THE MON-TUE TIME-FRAME
WITH A RIDGE NOSING IN FROM THE WEST. THIS WILL BRING AN INCREASE
IN THE TEMPERATURES BOTH DAYS WITH TUESDAY BEING THE HOTTEST.
STILL SOME UNCERTAINTY AS TO HOW HOT IT GETS... AS THE GFS AND THE
GEFS BRING 850MB TEMPS TO 19-20C WHILE THE ECMWF KEEPS THEM NEAR
17-18. LEANED TOWARDS THE GEFS AS THEY HAVE BEEN THE MOST
CONSISTENT AND THE GFS HAS TRENDED TOWARDS THEM. THIS LEADS TO
HIGHS IN THE LOW 90S ACROSS THE LOWER SUSQUEHANNA AND THE MID TO
UPPER 80S ELSEWHERE. WITH THE UPPER LEVEL LOW PUTTING THE SQUEEZE
ON THE RIDGE TO OUR SOUTH THINK IT WILL BE HARD TO GET ANY HOTTER
THAN THIS TUESDAY. AS FOR PRECIP THINK WE SHOULD BE MAINLY DRY
THROUGH TUESDAY... AS ANY MCS CONVECTION RIDING ALONG THE RIDGE
SHOULD DIE IN THE DRY AIR OVER US. WE WILL PROBABLY HAVE TO WAIT
UNTIL LATE TUESDAY AT THE EARLIEST AS THE RIDGE DISSIPATES AND AN
UPPER LEVEL LOW TAKES OVER.

BEST CHC FOR SHOWERS AND STORMS WILL BE WED...AS FRONT MOVES ACROSS
THE AREA. GFS MAY BE TOO STRONG WITH FRONT...BUT EITHER WAY...EXPECT
SOME STRONG TO SEVERE STORMS...MORE ON THE SEVERE SIDE...IF GFS IS
RIGHT...AS PATTERN CHANGES. IT WILL BE STILL HOT AND HUMID...WENT
WITH MODERATE TEMPS...COULD SEE MUCH HIGHER TEMPS TUESDAY NIGHT
INTO WED...AS SOURCE REGION OF THE AIRMASS IS FROM THE PLAINS.

WAS SEEING NEAR RECORD TO RECORD THICKNESS FCST BY THE MODELS
YESTERDAY ACROSS THE HIGH PLAINS. IT USE TO BE A BIG DEAL TO
SEE 582 THICKNESS SEVERAL YEARS AGO...NOW MODELS ARE NOW PUSHING
594 THICKNESS.

STILL WENT WITH S CHC TO CHC POPS ON THU...FRONT MAY STALL.

FOR FRIDAY WENT WITH GMOS...AS NEXT COLD FRONT NEARS.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
MOST AIRFIELDS VFR THIS MORNING DESPITE ONGOING CONVECTION FOR
THIS TIME OF DAY. A COUPLE OF SITES WITH MVFR CIGS FROM CONVECTIVE
OUTFLOW...SHOULD IMPROVE BY LATE MORNING.

KUNV AND KIPT HAVE THE HIGHEST CHANCES DURING THE REMAINDER OF
THIS AM OF BEING IMPACTED BY ONGOING CONVECTION.

ADDITIONAL SCATTERED SHOWERS/TSRA ARE EXPECTED FROM 16Z TO 23Z
AS THE COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS
CENTRAL PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE
AFTERNOON SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A
NW SFC WIND OF 8-12KT.

AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY
NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...STEINBUGL
SHORT TERM...DEVOIR
LONG TERM...MARTIN/CHENARD
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 12:37 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1237 PM EDT SAT AUG 2 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063-031645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
1237 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ064>066-031645-
ADAMS-YORK-LANCASTER-
1237 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STEINBUGL

In the hours before

Special weather statement, Aug 2, 10:15 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1015 AM EDT SAT AUG 2 2008

PAZ059-021445-
LEBANON PA-
1015 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEBANON COUNTY...

AT 1014 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ANNVILLE...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH...PEA-SIZED HAIL...INTENSE LIGHTNING...AND
BRIEF HEAVY DOWNPOURS CAN BE EXPECTED FROM THIS STORM. SEEK SHELTER
IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. GUSTY WINDS CAN
CAUSE SMALL BRANCHES TO COME DOWN.

THIS STORM WILL BE NEAR JONESTOWN AROUND 1020 AM...FREDERICKSBURG
AROUND 1025 AM...MYERSTOWN AROUND 1035 AM AND RICHLAND AROUND 1045
AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 83 AND
92.

FORECASTER: BEACHLER
Special weather statement, Aug 2, 12:23 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1223 PM EDT SAT AUG 2 2008

PAZ028-036-056-063-021700-
CUMBERLAND PA-FRANKLIN PA-JUNIATA PA-PERRY PA-
1223 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
SOUTHWESTERN JUNIATA...SOUTHWESTERN PERRY AND WESTERN CUMBERLAND
COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF SHIPPENSBURG...MOVING EAST AT 32 MPH.

ASSOCIATED WITH THIS STRONG THUNDERSTORM WILL BE THE POTENTIAL FOR
WIND GUSTS TO 40 MPH...PEA-SIZED HAIL...BRIEF HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING. GUSTY WINDS CAN CAUSE LOOSE
OBJECTS TO BLOW AROUND SUCH AS TRASH BINS. SMALL BRANCHES MAY ALSO
COME DOWN. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
THUNDERSTORM HAS PASSED.

THIS STORM WILL BE NEAR BLAIN AROUND 1230 PM...NEWBURG AROUND 1235
PM...COLONEL DENNING STATE PARK AROUND 1240 PM...NEWVILLE AROUND 1250
PM AND BLOSERVILLE AROUND 1255 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 219...I-70 BETWEEN
MILE MARKERS 201 AND 219...I-81 BETWEEN MILE MARKERS 31 AND 39.

FORECASTER: BEACHLER
Special weather statement, Aug 2, 12:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1224 PM EDT SAT AUG 2 2008

PAZ026-035-036-063-021700-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
1224 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTHERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF BREEZEWOOD...MOVING EAST AT 32 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FORT LITTLETON AROUND 1230 PM...FANNETTSBURG
AROUND 1240 PM...WILLOW HILL AROUND 1250 PM AND ROXBURY AROUND 100
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 202...I-70 BETWEEN
MILE MARKERS 171 AND 202...I-81 BETWEEN MILE MARKERS 17 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.

FORECASTER: STEINBUGL
Special weather statement, Aug 2, 1:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 PM EDT SAT AUG 2 2008

PAZ026-035-036-063-021730-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
102 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTH CENTRAL HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 1259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF CHAMBERSBURG...MOVING EAST AT 24 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

THIS STORM WILL BE NEAR ROXBURY AROUND 110 PM...UPPER STRASBURG
AROUND 115 PM...ORRSTOWN AROUND 120 PM...SCOTLAND AROUND 125 PM AND
SHIPPENSBURG AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 178 AND 193...I-70 BETWEEN
MILE MARKERS 178 AND 193...I-81 BETWEEN MILE MARKERS 12 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

FORECASTER: BEACHLER
Local storm report, Aug 2, 1:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             E NEWVILLE              40.17N 77.40W
08/02/2008  E0.75 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            HEAVY RAIN AND 3/4 INCH HAIL REPORTED IN NEWVILLE

&&

VGC
Local storm report, Aug 2, 1:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     NEWVILLE                40.17N 77.40W
08/02/2008                   CUMBERLAND         PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSevere Thunderstorm WarningCTPSomerset31 min
Aug 2, 12:38 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 3:35 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 5:21 AM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Aug 2, 6:39 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Elk66 min
Aug 2, 7:03 AM EDTSevere Thunderstorm WarningCTPPotter, Tioga57 min
Aug 2, 7:28 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield47 min
Aug 2, 8:44 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill, Snyder, Union61 min
Aug 2, 9:40 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill42 min
Aug 2, 12:51 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Perry39 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin49 min
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Aug 2, 4:42 PM EDTSevere Thunderstorm WarningCTPLancaster, York93 min
Aug 2, 4:47 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York58 min
Aug 2, 5:00 PM EDTTornado WarningCTPYork60 min
Aug 2, 5:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York54 min
Aug 2, 5:39 PM EDTSevere Thunderstorm WarningCTPAdams, York96 min
Aug 2, 6:25 PM EDTSevere Thunderstorm WarningCTPAdams, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.